Thunderstorm Wind, Bennett
- When
- June 27, 5:45 PM MST
- Where
- Bennett County, 1 mi N of Allen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.300, -101.933
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 27, 2:00 PM MST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
300 PM MDT MON JUN 27 2005
.DISCUSSION...WATER VAPOR IMAGERY SHOWING A WEAK WAVE ACROSS CENTRAL
AND SOUTHERN WYOMING APPROACHING THE CWA. THIS FEATURE IS LOCATED
AHEAD OF A STRONG DIGGING TROUGH CENTERED OVER OREGON WITH STRONG
DIVERGENCE ALOFT. A WEAK FRONTAL BOUNDARY DRAPED ACROSS CENTRAL
NEBRASKA IS REMAINING STATIONARY...AND LATEST REGIONAL RADAR SHOWING
THE BOUNDARY IS THE FOCUS FOR THE DAYS FIRST CONVECTION. FOR THIS
AFTERNOON...AND TONIGHT...THE MAIN FOCUS FOR CONVECTION WILL BE
ACROSS NORTHEAST WYOMING AND THE SOUTHERN OF HALF THE SOUTH DAKOTA
COUNTIES IN THE CWA. THESE AREA WILL HAVE CAPE VALUES OF UP TO 1500
J/KG AND 0-8 KM BULK SHEAR VALUES WILL INCREASE TO 60 KT INTO THE
EARLY EVENING AHEAD OF A 700 MB WAVE. HAIL WILL BE THE BIGGEST
CONCERN TONIGHT...BUT CANT RULE OUT THE POSSIBILITY OF A TORNADIC
SUPERCELL. THE CONVECTION WILL GRADUALLY DISSAPATE OVERNIGHT AS THE
CAP SLOWLY STRENGTHENS.
LARGE TROUGH WESTERN MONTANA AND IDAHO WILL SLIDE EAST WITH A STRONG
SHORTWAVE ROUNDING THE BASE AND LIFTING NORTH. THIS WILL DEVELOP A
WEAK LOW OVER THE NORTHERN ROCKIES AND BRING SOME PRECIP INTO
CENTRAL AND EASTERN SECTIONS OF MONTANA. MODELS SUGGESTING THAT
PRECIP WILL MAKE IT INTO FAR NORTHERN SECTIONS TUESDAY...SO HAVE PUT
IN CHANCE WORDING FOR FAR NORTHWESTERN SOUTH DAKOTA. LOW PRESSURE
WILL CONTINUE TO DEVELOP JUST WEST OF THE AREA WHICH WILL KEEP THE
CHANCE OF RAIN OVER THE AREA TOMORROW AFTERNOON WITH MORE CONVECTION
DEVELOPING. UPPER LEVEL DIVERGENCE WILL INCREASE THROUGH OUT THE
PERIOD TUESDAY NIGHT INTO WEDNESDAY MORNING. LOW PRESSURE ADVANCES
TO SOUTHERN CANADA BRINGING THE WARM SECTOR OVER US AND PROVIDING
SOME ISENTROPIC LIFT ACROSS THE AREA. EXPECT QUITE A WET PERIOD
OVERNIGHT TUESDAY INTO EARLY WEDNESDAY. THE AREA WILL SLOWLY DRY OFF
AS A COLD FRONT ASSOCIATED WITH THE LOW WILL SLIDE ACROSS THE CWA
THROUGH OUT THE DAY WEDNESDAY...ENDING PRECIP FROM WEST TO EAST.
UPPER RIDGE BUILDS IN FROM THE WEST THURSDAY BRINGING DRY AND WARMER
WEATHER TO THE REGION.
EXTENDED...SHORTWAVE RIDGE MOVES OVER THE FORECAST AREA FRI...WHILE
SURFACE LEE TROF REMAINS ALONG WY-SD BORDER...WITH SELY FLOW OVER
SD. SMALL TROF CROSSES THE AREA SUN...PUSHING THE TROF EWD AND
COOLING TEMPS AGAIN FOR A FEW DAYS. MAINLY DRY CONDITIONS WITH SMALL
CHANCES OF SHOWERS AND THUNDERSTORMS...OVER SRN-CNTRL SD AS LOW
LEVEL JET DEVELOPS AHEAD OF LEE TROF AND SAT NIGHT-SUN AS UPPER TROF
MOVES THROUGH.
&&
.AVIATION...WINDS HAVE SHIFTED TO THE SE AT GCC...AND ARE TRYING TO
COME AROUND AT RAP. SHOULD REMAIN SE THRU THE NIGHT AT BOTH
STATIONS...THEN INCREASE FROM THE SW AT GCC TMW MRNG AS SFC LOW
DVLPS OVR NRN WY. SCT CU/CB STARTING TO DVLP...DO NOT BELIEVE ENOUGH
COVERAGE TO MENTION IN TAFS...THO TWEB ROUTES INCLUDE ISOLD -TSRA
THRU 03Z.
&&
.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...SEVERE THUNDERSTORM WATCH FOR SOUTHEASTERN SOUTH DAKOTA.
WY...SEVERE THUNDERSTORM WATCH FOR CROOK...CAMBELL...AND WESTON
COUNTIES.
&&
CALDERON/SANDERSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 650 AM MDT MON JUN 27 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-281300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 650 AM MDT (750 AM CDT) MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THE PRIMARY THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND GUSTS EXCEEDING 60 MPH. A FRONTAL BOUNDARY ACROSS NORTHERN NEBRASKA AND CENTRAL WYOMING WILL LIFT SLOWLY NORTHWARD TODAY INTO NORTHEAST WYOMING AND SOUTHERN SOUTH DAKOTA. THIS FRONT...COMBINED WITH AN UPPER LEVEL DISTURBANCE CROSSING THE AREA LATER TODAY...WILL ALLOW THUNDERSTORMS TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND TONIGHT. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREATS ACROSS SOUTHERN SOUTH DAKOTA...WHILE ANY SEVERE STORMS THAT DEVELOP ACROSS NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA SHOULD MAINLY BE STRONG WIND PRODUCERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ACROSS ALL OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ON TUESDAY AS AN UPPER LEVEL SYSTEM MOVES INTO THE NORTHERN ROCKIES AND PLAINS. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND STRONG WINDS. THERE WILL BE A CHANCE FOR A FEW THUNDERSTORMS ON WEDNESDAY AS THE UPPER LEVEL SYSTEM BEGINS TO MOVE AWAY FROM THE REGION. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. MAINLY DRY WEATHER IS THEN ANTICIPATED FOR THE LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The Rapid City radar (KUDX), 117 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455550.